Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 22, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 20, 2017, 9:56 PM EDT. It took effect at Mar 21, 2017, 5:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2017, 9:56 PM EDT (01:56 UTC)
- In effect from
- Mar 21, 2017, 5:00 PM EDT
- Expired
- Mar 22, 2017, 11:07 AM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
630 WHUS73 KIWX 210156 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 956 PM EDT MON MAR 20 2017 LMZ043-046-211000- /O.NEW.KIWX.SC.Y.0022.170321T2100Z-170322T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 956 PM EDT MON MAR 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 2 PM EDT WEDNESDAY. * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS TUESDAY AFTERNOON AND TUESDAY NIGHT. NORTHEAST WINDS DIMINISHING TO 10 KNOTS BY WEDNESDAY AFTERNOON * WAVES: BUILDING TO 4 TO 7 FEET TUESDAY NIGHT, THEN GRADUALLY SUBSIDING TO 4 FEET OR LESS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
463 WHUS73 KIWX 210852 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EDT TUE MAR 21 2017 LMZ043-046-211700- /O.CON.KIWX.SC.Y.0022.170321T2100Z-170322T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 452 AM EDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY. * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS DIMINISHING TO 10 KNOTS BY WEDNESDAY AFTERNOON * WAVES: BUILDING TO 4 TO 7 FEET TUESDAY NIGHT THEN GRADUALLY SUBSIDING TO 4 FEET OR LESS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
856 WHUS73 KIWX 220145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EDT TUE MAR 21 2017 LMZ043-046-220945- /O.CON.KIWX.SC.Y.0022.000000T0000Z-170322T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 945 PM EDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS DIMINISHING TO 10 KNOTS BY WEDNESDAY AFTERNOON * WAVES: 3 TO 7 FEET TONIGHT THEN GRADUALLY SUBSIDING TO 4 FEET OR LESS WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
581 WHUS73 KIWX 220829 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EDT WED MAR 22 2017 LMZ043-046-221630- /O.CON.KIWX.SC.Y.0022.000000T0000Z-170322T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 429 AM EDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS: NORTHEAST 15 TO 25 KNOTS DIMINISHING TO 5 TO 10 KNOTS THIS AFTERNOON. * WAVES: 4 TO 7 FEET SUBSIDING TO 4 FEET OR LESS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
828 WHUS73 KIWX 221507 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EDT WED MAR 22 2017 LMZ043-046-221615- /O.CAN.KIWX.SC.Y.0022.000000T0000Z-170322T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE DROPPED BELOW 4 FEET. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 8:12 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 20, 8:12 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 812 PM EDT Mon Mar 20 2017 .SYNOPSIS... Issued at 814 PM EDT Mon Mar 20 2017 Skies will partially clear overnight with patchy fog possible late tonight. Lows will drop into the 30s. Tuesday will be mainly dry with highs in the upper 40s and lower 50s. There is a slight chance for rain primarily south of U.S. highway 24 in Indiana. It still looks cold midweek with highs on Wednesday only in the middle to upper 30s. A warmup is expected by Friday with temperatures climbing well into the 60s but rain chances return for late week and the weekend with this warmup. && .SHORT TERM...(This Evening through Tuesday) Issued at 313 PM EDT Mon Mar 20 2017 12z ILX sounding tells the story today with impressive EML over stout low level inversion. Plenty of elevated instability with good shear of 30-40 knots. Weak short waves and approaching surface front have led to scattered thunderstorms this afternoon. Storms over eastern IL and west central IN have robbed rest of our area from steeper lapse rates advecting in and thus less intense storms and only pea size hail reports. CAMs and most hires model guidance point to only some additional showers and maybe an isolated tsra north of current activity leaving our southern CWA at issuance time. With good shear and modest lapse rates still in place will carry mention of small hail for a few hours until late afternoon then end thunder chances from north to south. Still a few light showers near main front to our northwest and a few of these could move across the area early this evening. Overall diminishing pcpn trends and gradual clearing from north to south. Models do hint as clouds hanging on in the southeast into the overnight hours along with some fog development. Winds do drop off behind front and with moisture from rainfall and still a relatively mild airmass over recent cold ground could see some patchy fog develop. Models still having some issues with fast moving wave on Tuesday into Tuesday night. Several models have shifted pcpn chances south but GFS...NAM4k and a few other hires models spread pcpn across southern areas. Have stayed with last forecast for now with slight chance pops confined to far south. && .LONG TERM...(Tuesday Night through Monday) Issued at 313 PM EDT Mon Mar 20 2017 Wednesday still looks cold with highs mainly in the 30s as high pressure slides across the Great Lakes with cold north to northeast flow over our area. Return flow develops as high slides east with gradual warmup Thursday and much warmer Friday with highs well into the 50s. Warm air advection pcpn expected Thu night and synoptic pattern looks very similar to what occurred last night. Held off on adding thunder to mesh with neighbors but low level jet looks potentially stronger than this morning. Dry slot then works in Friday and if we scour clouds should be well into 60s but a breezy day. Medium range models trending back north with closed upper low this weekend and we now hold in warm sector longer than previous runs. Still a lot of model spread and uncertainty so no changes to Superblend. Still looks relatively wet for weekend into next week but at least temps back to normal or above. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 134 PM EDT Mon Mar 20 2017 Some concern with respect to late morning BR formation. However with sufficient surface winds/remaining partially mixed and drier air advecting into northern IN, will err on side of optimism as BR should be primarily shallow/quite patchy. Strong south central Canadian anticyclone presses southeastward towards the Upper Great Lakes through the forecast period with gradual improvement to VFR into KFWA by midnight anticipated, then VFR for remainder of the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 20, 8:26 PM EDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 826 PM EDT Mon Mar 20 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211200- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 826 PM EDT Mon Mar 20 2017 /726 PM CDT Mon Mar 20 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Minor flooding will be possible late this week into early next week...especially south of U.S. highway 30. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but spotter reports of hail or other hazards are appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-211200- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 826 PM EDT Mon Mar 20 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisory conditions are possible late Tuesday afternoon into Wednesday morning. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 20, 5:52 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT MON MAR 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 2 S ANDREWS 40.83N 85.60W
03/20/2017 M0.25 INCH HUNTINGTON IN TRAINED SPOTTER
.
&&
GHSpecial weather statement, Mar 20, 6:14 PM EDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service Northern Indiana 614 PM EDT MON MAR 20 2017 INZ026-027-034-202245- Jay-Adams-Wells- 614 PM EDT MON MAR 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WELLS...SOUTHERN ADAMS AND NORTHEASTERN JAY COUNTIES... At 613 PM EDT, a strong thunderstorm was located near Montpelier, or 8 miles south of Bluffton, moving east at 45 mph. Pea size hail is possible with this storm. Locations impacted include... Geneva, Westchester, Nottingham, Bryant, Poneto, Trinity, Travisville, Ceylon, Wellsburg, Reiffsburg, Liberty Center, Mount Zion, Dillman, Petroleum, Linn Grove, Domestic and New Corydon. LAT...LON 4064 8535 4072 8530 4059 8481 4044 8485 TIME...MOT...LOC 2213Z 291DEG 41KT 4063 8520 HEIDELBERGER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:13 AM EDT | Dense Fog Advisory | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 7 more | 9 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.